Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 65, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 20, 2010, 3:43 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2010, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 20, 2010, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 81 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:47 PM EDT | TSTM WND DMG | Palmer, MA | TREE DOWN CHURCH STREET THORNDIKE SECTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 12:36 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
402 WUUS51 KBOX 201943 SVRBOX CTC013-015-MAC013-015-027-202030- /O.NEW.KBOX.SV.W.0065.100620T1943Z-100620T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 343 PM EDT SUN JUN 20 2010 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... NORTHEASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT... NORTH CENTRAL WINDHAM COUNTY IN NORTHERN CONNECTICUT... EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 430 PM EDT * AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALMER...OR 14 MILES EAST OF SPRINGFIELD...AND WAS MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE...WARREN...MONSON... BRIMFIELD...WALES...HOLLAND...STURBRIDGE...SOUTHBRIDGE...DUDLEY... CHARLTON AND UNION. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW... INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. && LAT...LON 4210 7185 4190 7205 4215 7243 4230 7228 TIME...MOT...LOC 1943Z 307DEG 13KT 4217 7226 $$ STRAUSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 300 PM EDT SUN JUN 20 2010 .SYNOPSIS... A COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND LATE THIS AFTERNOON AND EVENING. A WEAK SECONDARY FRONT WILL MOVE ACROSS MONDAY. PERIODIC UNSETTLED WEATHER DURING THE MIDWEEK PERIOD IS POSSIBLE WHILE A WARM FRONT NEARS THE AREA. HIGH PRESSURE SHOULD BRING DRIER CONDITIONS FOR THE END OF THE WORKWEEK INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... STRONG LOW-LEVEL LAPSE RATES WITH SURFACE-BASED CAPES UP TO 2500 J/KG FUELING SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. MID-LEVEL LAPSE RATES ARE NOT VERY GOOD...BUT THERE IS MODEST WIND SHEAR MOVING ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON. CANNOT COMPLETELY RULE OUT LARGE HAIL JUST YET...BUT IT WILL BE DIFFICULT TO DEVELOP AS LATEST ESTIMATED HEIGHT OF THE WET BULB ZERO IS AT OR ABOVE 12 KFT. MAIN CONCERN FOR THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE STRONG DAMAGING WINDS. WITH THE SOUPY AIR MASS... LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. && .SHORT TERM /7 PM THIS EVENING THROUGH MONDAY NIGHT/... 20/12Z NAM IN GOOD AGREEMENT WITH OTHER MODEL SOLUTIONS...SO USED IT AS THE BASIS FOR THIS FORECAST. WITH MID-LEVEL LAPSE RATES SO MEAGER...EXPECTING CONVECTION TO QUICKLY DIMINISH IN INTENSITY AFTER SUNSET. STILL HAVE TO WAIT UNTIL ABOUT 06Z TONIGHT FOR THE COLD FRONT TO REACH THE COAST...AND A FEW HOURS LONGER FOR IT TO CLEAR CAPE COD AND THE COASTAL WATERS. WEAK HIGH PRESSURE ARRIVES MONDAY INTO MONDAY NIGHT. TEMPERATURES WERE A BLEND OF THE MET/MAV MOS GUIDANCE TONIGHT THROUGH MONDAY NIGHT AS THEY WERE CLOSE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... MEDIUM RANGE MODELS CONTINUE TO INDICATE A NEARLY ZONAL UPPER LEVEL FLOW ACROSS THE NORTHEASTERN U.S. THROUGH MOST OF THIS TIMEFRAME AS W-E ELONGATED RIDGE REMAINS ACROSS THE SOUTHERN TIER STATES. THE BIG FORECAST PROBLEM CONTINUES TO BE WHETHER A FRONTAL BOUNDARY WILL STALL NEAR OR OVER THE REGION...AS WELL AS ANY SHORT WAVES THAT WILL TRAVEL IN THE MEAN UPPER FLOW AND ALONG THIS FRONT. APPEARS TO BE SOME CONTINUITY WITH THE TIMING AND PLACEMENT OF THE FRONT AND WEAK LOWS...WHICH MEANS A PERIOD OF UNSETTLED WEATHER AROUND MID WEEK. BEYOND THURSDAY...TIMING REMAINS RATHER QUESTIONABLE THOUGH SOME INDICATIONS OF IMPROVING WEATHER. TUESDAY...THE HIGH WILL PUSH OFFSHORE DURING THE DAY WHILE A WARM FRONT SETS UP JUST S OF THE REGION. NAM CONTINUES TO BE MOST AGGRESSIVE WITH THIS FEATURE...EVEN DEVELOPING LOW PRES ALONG THIS FRONT. THE GFS AND ECMWF BOTH INDICATE THE OVERRUNNING SETTING UP BUT NOT MUCH IN THE WAY OF A LOW SEEN AT THIS POINT. PRETTY GOOD AGREEMENT THAT CLOUDS WILL INCREASE DURING THE DAY...THEN SCT SHOWERS/TSTMS APPROACH WESTERN AREAS AFTER 18Z IN THE RATHER FAST ZONAL FLOW. MAY NEED TO INCREASE POPS AS TIME GOES ON...DEPENDING UPON WHETHER THE LOW ACTUALLY FORMS. TUESDAY NIGHT THROUGH THURSDAY...MODELS STILL HAVING A TOUGH TIME WITH THE TIMING OF WEAK SHORT WAVES IN THE UPPER LEVEL FLOW AS WELL AS WHETHER THE DEFORMATION ZONE WILL REMAIN CLOSE TO OR OVER THE REGION. AS OF NOW...LOOKS LIKE THE WARM FRONT WILL STALL OVER THE REGION LATE TUESDAY NIGHT INTO WEDNESDAY...THEN A COUPLE OF WEAK WAVES WILL MOVE ALONG IT THROUGH THIS TIMEFRAME. WILL REMAIN RATHER UNSETTLED WITH PERIODS OF SHOWERS/TSTMS AND A LOT OF CLOUDS AROUND. DEPENDING UPON THE FRONT/S PLACEMENT...COULD SEE TEMPS RISE INTO THE 80S MAINLY ACROSS SOUTHERN AREAS. FOR NOW...HAVE KEEP TEMPS MAINLY AROUND 80 DURING WEDNESDAY AND THURSDAY. MAY SEE A SOMEWHAT STRONGER LOW APPROACH DURING THURSDAY...WHICH MAY HELP PUSH THE FRONT S OF THE REGION LATE IN THE DAY. FRIDAY AND SATURDAY...MODELS IN GENERAL AGREEMENT THAT HIGH PRES MAY PUSH OUT OF CENTRAL CANADA...BRINGING DRIER CONDITIONS. NOT A LOT OF CONFIDENCE DUE TO THE FAST FLOW ALOFT. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... THIS AFTERNOON...HIGH CONFIDENCE IN VFR OUTSIDE OF SCATTERED SHOWERS AND THUNDERSTORMS AND AWAY FROM THE SOUTH COAST. IFR CEILINGS LIKELY TO PERSIST ALONG THE SOUTH COAST OF MA AND RI THROUGH AT LEAST 22Z. MVFR EXPECTED IN HEAVIER SHOWERS AND THUNDERSTORMS. KBOS...SCT SHOWERS AND THUNDERSTORMS COULD IMPACT LOGAN AIRPORT THROUGH 00Z. AIRPORT WEATHER WARNINGS MAY NEED TO BE ISSUED FOR LIGHTNING...STRONG WINDS OR HAIL INTO THIS EVENING. TONIGHT...ANY SHOWERS AND TSTMS MOVE OFFSHORE THIS EVENING LEAVING BEHIND VFR CONDITIONS. HOWEVER...IFR CONDITIONS PERSIST ACROSS THE CAPE AND ISLANDS THROUGH 12Z IN FOG. MONDAY AND MONDAY NIGHT...HIGH CONFIDENCE VFR MOST LOCATIONS. LOW CONFIDENCE MVFR IN PATCHY FOG AND STRATUS TOWARD KCQX AND KACK AFTER MIDNIGHT MONDAY NIGHT. OUTLOOK...TUESDAY THROUGH THURSDAY... TUESDAY...MODERATE CONFIDENCE OF VFR EARLY. MODERATE CONFIDENCE ON CIGS LOWERING TO MVFR DURING THE AFTERNOON FROM W-E. SCATTERED SHOWERS/TSTMS PUSH INTO WESTERN AREAS N CT/W MA/SW NH/ AFTER 18Z. TUESDAY NIGHT...MODERATE CONFIDENCE OF MVFR-IFR CIGS/VSBY. SCATTERED SHOWERS/TSTMS AND FOG PATCHES AS A WARM FRONT APPROACHES. WEDNESDAY...MODERATE CONFIDENCE MVFR-IFR CIGS/VSBYS WITH LOW CLOUDS AND FOG PATCHES. SCATTERED SHOWERS/TSTMS CONTINUE. THURSDAY...LOW TO MODERATE CONFIDENCE OF MVFR CIGS/VSBYS WITH SCATTERED SHOWERS/TSTMS MAINLY IN THE MORNING. CONDITIONS MAY IMPROVE TO VFR ACROSS WESTERN AREAS AFTER 20Z. && .MARINE... TONIGHT...A COLD FRONT WILL APPROACH THE WATERS THIS EVENING...AND CROSS THE WATERS BY DAYBREAK MONDAY. SEAS MAY REACH 5 FT ACROSS THE OUTER SOUTH COASTAL WATERS...BUT CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT A SMALL CRAFT ADVISORY. A SPECIAL MARINE WARNING OR TWO MAY HAVE TO BE ISSUED THIS AFTERNOON AND EVENING IN VICINITY OF THUNDERSTORMS. MONDAY AND MONDAY NIGHT...RELATIVELY TRANQUIL WINDS AND SEAS ARE EXPECTED WITH WEAK PRESSURE GRADIENT IN PLACE. OUTLOOK...TUESDAY THROUGH THURSDAY... TUESDAY THROUGH WEDNESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. SCT SHOWERS AND TSTMS TUE NIGHT AND WED. WEDNESDAY NIGHT AND THURSDAY...LOW PROBABILITY OF 5 FOOT SEAS ON THE OUTER COASTAL WATERS WITH CONTINUED W-SW SWELLS. SCATTERED SHOWERS/TSTMS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EKSTER/EVT NEAR TERM...BELK SHORT TERM...BELK LONG TERM...EVT AVIATION...BELK/EVT MARINE...BELK/EVT
Hazardous weather outlook, Jun 20, 2:01 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 201 PM EDT SUN JUN 20 2010 MAZ004>007-012>016-026-NHZ011-012-015-211815- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 201 PM EDT SUN JUN 20 2010 ...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS... EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HAIL...WIND DAMAGE OR STRONG MEASURED WIND GUSTS...AS WELL AS ANY FLASH FLOODING. BE SURE IT IS SAFE BEFORE REPORTING. CTZ002>004-MAZ002-003-008>011-017>024-RIZ001>008-211815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 201 PM EDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS AS WELL AS SMALL HAIL. LIGHTNING WILL ALSO BE A RISK WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>237-250-254>256-211815- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 201 PM EDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...EXCEPT FOR BOSTON HARBOR...MASSACHUSETTS BAY AND IPSWICH BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS COULD PRODUCE WIND SQUALLS AS WELL AS SMALL HAIL. LIGHTNING WILL ALSO BE A RISK WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-251-211815- BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY- 201 PM EDT SUN JUN 20 2010 ...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOSTON HARBOR...MASSACHUSETTS BAY AND IPSWICH BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HAIL...WIND DAMAGE OR STRONG MEASURED WIND GUSTS. BE SURE IT IS SAFE BEFORE REPORTING. BELK
In the hours before
Special weather statement, Jun 20, 2:26 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 226 PM EDT SUN JUN 20 2010 CTZ004-MAZ012-013-017-RIZ001-002-201930- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-WINDHAM CT- 226 PM EDT SUN JUN 20 2010 AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 3 MILES SOUTHWEST OF GLOCESTER...OR ABOUT 9 MILES EAST OF PUTNAM...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...GLOCESTER...SMITHFIELD...NORTH SMITHFIELD...JOHNSTON...WOONSOCKET...BLACKSTONE...NORTH PROVIDENCE...LINCOLN...CUMBERLAND...PROVIDENCE...CENTRAL FALLS... PAWTUCKET...PLAINVILLE...NORTH ATTLEBOROUGH...ATTLEBOROUGH... REHOBOTH...FOXBOROUGH...TAUNTON...NORTON...MANSFIELD...EASTON AND BERKLEY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. && LAT...LON 4180 7182 4198 7185 4210 7109 4183 7104
Special weather statement, Jun 20, 2:27 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 227 PM EDT SUN JUN 20 2010 CTZ004-MAZ012-013-017-RIZ001-002-201915- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-WINDHAM CT- 227 PM EDT SUN JUN 20 2010 AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES SOUTHWEST OF GLOCESTER...OR ABOUT 9 MILES EAST OF PUTNAM...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...GLOCESTER...SMITHFIELD...NORTH SMITHFIELD...JOHNSTON...WOONSOCKET...BLACKSTONE...NORTH PROVIDENCE...LINCOLN...CUMBERLAND...PROVIDENCE...CENTRAL FALLS... PAWTUCKET...REHOBOTH...PLAINVILLE...NORTH ATTLEBOROUGH... MANSFIELD...FOXBOROUGH AND ATTLEBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. && LAT...LON 4180 7181 4198 7184 4207 7121 4183 7117
Special weather statement, Jun 20, 2:37 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
237 PM EDT SUN JUN 20 2010
MAZ005-012-013-015>019-RIZ001-201915-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER
MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
237 PM EDT SUN JUN 20 2010
AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL OVER FRANKLIN...MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WRENTHAM...MILLIS...NORFOLK...
MEDFIELD...FOXBOROUGH...WALPOLE...SHARON...WESTWOOD...NORWOOD...
DEDHAM...CANTON...STOUGHTON...MATTAPAN...BROCKTON...MILTON...
AVON...RANDOLPH...HOLBROOK...BRAINTREE...ABINGTON...QUINCY...
WHITMAN...WEYMOUTH...SCITUATE...ROCKLAND...NORWELL...HULL...
HINGHAM...HANOVER AND COHASSET.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4199 7145 4216 7152 4229 7101 4227 7098
4230 7096 4227 7095 4225 7096 4225 7093
4227 7090 4230 7093 4231 7089 4227 7085
4225 7079 4225 7078 4220 7071 4217 7072
4212 7067
STRAUSSSpecial weather statement, Jun 20, 3:10 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT SUN JUN 20 2010
MAZ017>021-RIZ001-002-202000-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH
MA-WESTERN PLYMOUTH MA-
310 PM EDT SUN JUN 20 2010
AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL OVER PAWTUCKET...OR ABOUT 4 MILES NORTHEAST OF
PROVIDENCE...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ATTLEBOROUGH...REHOBOTH...
NORTON...DIGHTON...TAUNTON...BERKLEY...FREETOWN...RAYNHAM...
BRIDGEWATER...LAKEVILLE...MIDDLEBOROUGH...PLYMPTON...HALIFAX AND
CARVER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4177 7076 4177 7112 4178 7112 4177 7112
4178 7139 4179 7139 4178 7139 4178 7147
4196 7148 4202 7077
STRAUSSSpecial weather statement, Jun 20, 3:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 330 PM EDT SUN JUN 20 2010 CTZ004-MAZ003-004-010>012-202015- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-WINDHAM CT- 330 PM EDT SUN JUN 20 2010 AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHEAST OF PALMER...OR ABOUT 14 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WARE...WARREN...BRIMFIELD...WEST BROOKFIELD...BROOKFIELD...EAST BROOKFIELD...STURBRIDGE...SPENCER... SOUTHBRIDGE...OXFORD...DUDLEY AND CHARLTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. && LAT...LON 4222 7182 4199 7192 4214 7244 4231 7237 STRAUSS
Local storm report, Jun 20, 3:37 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG FRANKLIN 42.09N 71.39W
06/20/2010 NORFOLK MA AMATEUR RADIO
TREE DOWN ON MAPLE ST
0245 PM TSTM WND DMG SHARON 42.12N 71.18W
06/20/2010 NORFOLK MA AMATEUR RADIO
4 INCH BRANCHES DOWN MOOSEHILL AREA
0245 PM HAIL SHARON 42.12N 71.18W
06/20/2010 E1.00 INCH NORFOLK MA AMATEUR RADIO
OBSVR ON WASHINGTON ST
0248 PM TSTM WND DMG WALPOLE 42.14N 71.24W
06/20/2010 NORFOLK MA AMATEUR RADIO
TREE DOWN ON SCHOOL ST CAUSING POWER OUTAGES
0254 PM TSTM WND DMG NORFOLK 42.12N 71.32W
06/20/2010 NORFOLK MA AMATEUR RADIO
TREES DOWN ON HOLBROOK ST
0254 PM TSTM WND DMG NORFOLK 42.12N 71.32W
06/20/2010 NORFOLK MA AMATEUR RADIO
TREE DOWN ON HOUSE ON MYRTLE ST
0255 PM TSTM WND DMG WALPOLE 42.14N 71.24W
06/20/2010 NORFOLK MA AMATEUR RADIO
TREES AND WIRES DOWN ON MASON...MAPLE...SCHOOL AND
KENDALL STREETS
0315 PM TSTM WND DMG HINGHAM 42.24N 70.89W
06/20/2010 PLYMOUTH MA TRAINED SPOTTER
TREES DOWN MANY LOCATIONS INCLUDING SOUTH AND FORTHILL
STREETS
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:41 AM EDT | Special Weather Statement | BOX | Franklin | 49 min |
| Jun 20, 2:02 PM EDT | Special Weather Statement | BOX | Hampden | 43 min |
| Jun 20, 2:37 PM EDT | Special Weather Statement | BOX | Norfolk | 38 min |
| Jun 20, 2:42 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jun 20, 2:55 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 50 min |
| Jun 20, 3:04 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jun 20, 3:10 PM EDT | Special Weather Statement | BOX | Bristol | 50 min |
| Jun 20, 3:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 34 min |
| Jun 20, 3:30 PM EDT | Special Weather Statement | BOX | Worcester | 45 min |
| Jun 20, 3:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Jun 20, 4:42 PM EDT | Special Weather Statement | BOX | Suffolk | 33 min |
| Jun 20, 5:10 PM EDT | Special Weather Statement | BOX | Norfolk | 65 min |
| Jun 20, 1:21 PM EDT | Special Weather Statement | BOX | 54 min | |
| Jun 20, 1:48 PM EDT | Special Weather Statement | BOX | 42 min | |
| Jun 20, 4:20 PM EDT | Special Weather Statement | BOX | 55 min | |
| Jun 20, 5:03 PM EDT | Special Weather Statement | BOX | 27 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Severe Thunderstorm Warnings in Connecticut, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.